I'm being treated with 500 mg of Cipro 2 x daily for a UTI (Klebsiella o. in small amt). It's time for my CEA after Stage IIIB C/C in 2009 and a small (1.5 cm) liver met removed by HR in April 2012 making me Stage IVa. CEA has run between 2.4 and 3.1 (Labcorp) and even with the liver met, never went above 6.4. PET/CT w/o and CEA have shown me to be NED since HR with 80% of my liver removed due to location and clear margins. No chemo follow up.
Can the quinolone Cipro afftect my upcoming CEA ?
I am female, age 63 with no other health concerns.
Nevermind. I wrote one of the larger labs in the US and no medications are known to affect the CEA readings, tho age (after 60, after 70), weight (larger people tend to have lower CEA readings) and smoking do.
Hi, cipro is unlikely to cause changes in CEA levels. However inflammatory diseases of the gastrointestinal tract can cause an elevation of this tumor marker. Less than 25% of patients with disease confined to the colon have an elevated CEA level. Sensitivity increases with advancing tumour stage.The sensitivity for detecting recurrence is 97% in patients whose CEA was elevated preoperatively, but only 66% in those with normal preoperative levels. Good luck. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.